Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Suggest treatment for diverticular disease

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I had a ct scan done and the dr said I have Diverticular disease, I still have a lot of pain on my right side that never goes away. if that is what it is how do I get it to go away? My thyroid is still going down it was low 0.02 now it is .02 can that have something to do with the Diverticular. I still cant loose weight and I work out 5 days a week and eat healthy.
Posted Mon, 3 Mar 2014 in Digestion and Bowels
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Diverticulitis Detailed Answer: Hello Thanks for the query It looks like you have diverticulitis which is infection of the diverticula. It can be managed medically with antibioitics like ciprofloxacin for 7 days along with analgesics like tramadol however it will require removal through surgery for complete relief. Please approach a surgeon with your report The second issue is hyperthyroidism ( tsh of 0.02 is low which means you are hyperthyroid), it does not have anything to do with diveriticula, it is a separate issue. You will have to be on antithyroid medications like neomercazole for this condition. Please approach a physician for this. Please mention your weight and height. Also briefly describe your daily eating habits and exercise routine, I will get back to you with a suggestion I hope I was of help I wish you good health Regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for diverticular disease 12 hours later
Thank you for your help, my weight I hate is 213, I am 5'4 I eat clean. no caffeine, very little sugar. I do a few protein shakes for breakfast and might have a small one that evening to. I eat nothing but healthy meals. exercise, I do 3 to 6 miles every other day. I do classes like body pump for hour 2 times a week, I work out 5 to 6 days a week. lift weights I can XXXXXXX out with arms at 90 pounds and bench press XXXXXXX at 120. I love working out. I went to a new thyroid dr he took me off all meds for 5 weeks to start over I guess on the blood work I was over medicated from the last dr so I been off all the meds for 2 weeks not and I am so tired and sleepy. I still push to workout and have to work. I am not a lazy person or eat a bunch of junk that is just not me.
Answered by Dr. Rakesh Madhyastha 42 minutes later
Brief Answer: More cardio Detailed Answer: Hello Thanks for the reply You are over weight and here is what I suggest 1. Avoid lifting heavy weights, i recommend you to lift lighter weights with more repetition and sets than heavier weights with less repeats. For eg: 5kg 24 times x 4 sets as against 15 kgs 12 times x 3 sets 2. You will have to do more cardio, 30-40 min cardio every single day. I recommend swimming as the first choice of cardio. The other options are jogging and cycling 3. Protein shakes are not required, it will only add to your total calorie intake 4. Thyroid medications need not have stopped completely, I recommend that you re start your medications with a reduced dosage as soon as possible. Please approach your doctor with this suggestion I hope I was of help, please get back to me if you have any further queries Regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for diverticular disease 36 minutes later
Thanks for the advice, I forgot to mention I do a hour of cardio a day. and swim every other day and cycling class 2 times a week. I will cut back on the heavy weights. I do the shakes when I don't have time to cook. especially breakfast I can drink it on the way to the gym. I will tell him to restart at least some of the thyroid medication. this helps I appreciate it. thanks
Answered by Dr. Rakesh Madhyastha 12 hours later
Brief Answer: Hello Detailed Answer: I am happy I was of help, if you could also approach your surgeon a second opinion about the inflammation of the diverticula. He might want to put you on antibiotics and painkillers Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor